Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 28, 2001, 6:49 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2001, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 28, 2001, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS51 KOKX 282249
SVROKX
CTC009-282330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
649 PM EDT TUE AUG 28 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT
* UNTIL 730 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHEAST OF
WALLINGFORD TO 6 MILES SOUTH OF NEW HAVEN...MOVING SOUTHEAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH BRANDFORD AT 705 PM EDT
GUILFORD...NORTH MADISON AT 720 PM EDT
$$
GC
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4159 7276 4126 7299 4124 7286 4126 7257
4143 7266 4143 7275What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:25 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 28, 1:25 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 125 PM EDT TUE AUG 28 2001 ACTIVITY SPARKED UP ACRS NE OH LT THIS MRNG ON SRN EDGE OF LINE. SHORT WAVE OVR LK SUPERIOR AT NOON AND ADVANCING SEWD. WL HAVE REST OF TDY PD IN ZONES TO CVR BULK OF STORMS THRU AREA. BEST DYNAMICS AND COLDEST AIR STAY TO OUR N. HOWEVER...DEW POINTS IN THE MID TO UPR 60S WL HELP FUEL STORMS HERE NR THE COAST. PCPN WATER 1.37 OKX AND 1.63 CHH...THUS HEAVY RAINS SHOULD OCCUR WITH STORMS. SPC EXPANDED SLIGHT RISK AREA WITH LAST UPDATE FOR THIS AFTN AND TNGTS ACTIVITY. WL KEEP ENHANCE WORDING IN FOR REST OF TDY AND INCR POPS TO LIKELY. WL LINGER A LOW CHC POPS INTO TNGT PD. SEE TAFS FOR TIMING. ONCE THIS FNT MOVES THRU HI PRES BLDS IN FROM WRN GRT LKS RGN. AIR WL BE DRIER...VERY COMFORTABLE WITH DEW POINTS ACTUALLY FCST TO DROP INTO THE 50S. MARINE...WL ALSO HAVE REST OF TDY PD TO CVR STORMS. WL ALSO HAVE ENHANCE WORDING FOR WIND AND WAVES HIGHER IN AND NEAR TSTMS. OTHERWISE...BELOW SCA CRIT. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
In the hours before
Special weather statement, Aug 28, 3:25 PM EDT, 3 hours 24 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-290400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EDT TUE AUG 28 2001 THE STORM PREDICTION CENTER CONTINUES THE SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE LOCAL AREA THROUGH EARLY TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA EARLY TONIGHT SLICING THROUGH A MOIST AIRMASS. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT. HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS. ALSO...SOME THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND HAIL. THERE IS THE POTENTIAL SOME THUNDERSTORMS COULD APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Aug 28, 3:25 PM EDT, 3 hours 24 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-290400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EDT TUE AUG 28 2001 THE STORM PREDICTION CENTER CONTINUES THE SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE LOCAL AREA THROUGH EARLY TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA EARLY TONIGHT SLICING THROUGH A MOIST AIRMASS. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT. HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS. ALSO...SOME THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND HAIL. THERE IS THE POTENTIAL SOME THUNDERSTORMS COULD APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ...CORRECTED TYPO...
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.